MAUDE Adverse Event Report: BOLTON MEDICAL, INC. RELAY PRO THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC

BOLTON MEDICAL, INC. RELAY PRO THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Catalog Number 28-M4-34-145-34U
Medical Device Problem Codes Difficult to Advance (2920); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
"unable to advance the inner sheath: when the sales representative entered the operation room, the physician had advanced the delivery system to the left subclavian artery and was attempting to deploy the stent graft with the controller placed in position "2".However, the sales representative observed that although the deployment grip had advanced past the arrow marker and was so close to the controller that there was almost no distance to the controller, the inner sheath had only extended one stent length out of the outer sheath.While pressing the disengagement button, the reverse slider technique was attempted, but the outer sheath was unable to be retracted.Rotating the deployment grip clockwise was able to only partially advance the inner sheath, leaving three stent length of inner sheath remaining in the outer sheath, and also leaving no space between the controller and the deployment grip for further manipulation.The controller was placed in the "4" position and the stainless-steel rod was pushed, but the inner sheath was unable to be moved.Since the reverse slide technique was ineffective, it was determined that there was no alternative but to turn the deployment grip and advance the inner sheath.The controller was placed in the "2" position and the deployment grip was slowly rotated counterclockwise to increase the distance between the controller and the deployment grip (expecting a margin of 1-2 cm before the stent-graft begins to deploy).Rotating the deployment grip in position "2" successfully increased the distance between the controller and the deployment grip.Curiously, however, the d-shaped radiopaque marker on the inner sheath did not appear to move at that time.Now that manipulation space was available, the controller was placed in the "1" position, the deployment grip was slowly rotated clockwise, and the inner sheath finally exited outer sheath completely.The controller was then turned to the "2" position, the deployment grip was slowly rotated counterclockwise.The d-shaped radiopaque marker on the inner sheath was observed to move with rotation, and the stent graft was successfully deployed.Subsequently, the procedure was completed successfully.It was likely that the inner sheath was unable to be pulled down because the inner sheath had not completely exited the outer sheath.Operation type: blood loss: none.No image available due to hospital policy.No pre-case plan available due to hospital policy.No additional information available due to hospital policy.Delivery system was discarded by user.Ancillary devices used: none (tc#(b)(4))".Patient outcome: "no harm to the patient's health.".
 
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
 
Event or Problem Description
"unable to advance the inner sheath: when the sales representative entered the operation room, the physician had advanced the delivery system to the left subclavian artery and was attempting to deploy the stent graft with the controller placed in position "2".However, the sales representative observed that although the deployment grip had advanced past the arrow marker and was so close to the controller that there was almost no distance to the controller, the inner sheath had only extended one stent length out of the outer sheath.While pressing the disengagement button, the reverse slider technique was attempted, but the outer sheath was unable to be retracted.Rotating the deployment grip clockwise was able to only partially advance the inner sheath, leaving three stent length of inner sheath remaining in the outer sheath, and also leaving no space between the controller and the deployment grip for further manipulation.The controller was placed in the "4" position and the stainless-steel rod was pushed, but the inner sheath was unable to be moved.Since the reverse slide technique was ineffective, it was determined that there was no alternative but to turn the deployment grip and advance the inner sheath.The controller was placed in the "2" position and the deployment grip was slowly rotated counterclockwise to increase the distance between the controller and the deployment grip (expecting a margin of 1-2 cm before the stent-graft begins to deploy).Rotating the deployment grip in position "2" successfully increased the distance between the controller and the deployment grip.Curiously, however, the d-shaped radiopaque marker on the inner sheath did not appear to move at that time.Now that manipulation space was available, the controller was placed in the "1" position, the deployment grip was slowly rotated clockwise, and the inner sheath finally exited outer sheath completely.The controller was then turned to the "2" position, the deployment grip was slowly rotated counterclockwise.The d-shaped radiopaque marker on the inner sheath was observed to move with rotation, and the stent graft was successfully deployed.Subsequently, the procedure was completed successfully.It was likely that the inner sheath was unable to be pulled down because the inner sheath had not completely exited the outer sheath.Operation type: blood loss: none.No image available due to hospital policy no pre-case plan available due to hospital policy no additional information available due to hospital policy delivery system was discarded by user ancillary devices used: none (tc# (b)(4).Patient outcome: "no harm to the patient's health.".

Brand Name
RELAY PRO THORACIC STENT-GRAFT SYSTEM
Common Device Name
STENT, ENDOVASCULAR GRAFT, AORTIC
Manufacturer (Section D)
BOLTON MEDICAL, INC.
799 international parkway
sunrise FL 33325
Manufacturer Contact
matthew cleary
799 international parkway
sunrise, FL 33325
9548389699
MDR Report Key20354220
Report Number2247858-2024-00254
Device Sequence Number12398544
Product Code MIH
UDI-Device Identifier00843576149786
UDI-Public00843576149786
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/21/2025
Device Catalogue Number28-M4-34-145-34U
Device Lot Number2311150352
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer09/05/2024
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown